Mixing lorazepam with alcohol
Are you considering mixing lorazepam with alcohol?
In this article, we’ll weigh in on the risks and dangers of mixing benzodiazepine medications like lorazepam with alcohol. We’ll also review what happens in your body when you mix lorazepam with alcohol and what can go wrong. We invite you to ask questions or comments about mixing lorazepam and alcohol in the comments, at the end. We try to answer all legitimate questions with a personal and prompt reply.
Lorazepam and alcohol effects
Lorazepam is an anti-anxiety medication used to treat mood disorders. Lorazepam duration of action is about 6-8 hours, although some therapeutic uses have been known to last for up to 72 hours. Because lorazepam can cause a euphoric high some people think snorting lorazepam side effects or mixing lorazepam with alcohol intensify the effects of the drug. Self-reports of combining the two include the following effects:
- impaired coordination
- loss of inhibitions
- memory loss and amnesia
- suicidal and self-harming behaviors
However, the fact is that this combination of alcohol and lorazepam so profoundly impacts memory and behavior that it makes mixing lorazepam with alcohol extremely dangerous. How long lorazepam in system? Lorazepam can clear the body within a few days, or weeks, or months…depending on your individual timeline and pattern of use.
Dangers of mixing Lorazepam and alcohol
Dangerous side effects can occur when lorazepam is mixed with alcohol. This is mainly because mixing alcohol and lorazepam can intensify the depressant effects of both alcohol and lorazepam on the central nervous system. Some potentially dangerous effects of mixing Lorazepam with alcohol include:
- impaired coordination
- increased risk of overdose
- loss of consciousness
- shallow breathing
And keep in mind that the lorazepam enhances the effects of the alcohol as much as the alcohol intensifies the effects of the lorazepam. Alcohol makes you sleepy, drowsy, and lightheaded. Drinking and using lorazepam can cause trouble concentrating, difficulty with coordination, and a slowed reaction time, which can cause accidents. And, in a potentially deadly twist, lorazepam actually causes you to become more intoxicated from alcohol than normal – making it hard to gauge how much you can drink safely without experiencing alcohol poisoning.
Lorazepam and alcohol overdose
You’re much more likely to overdose on lorazepam if you take it with alcohol. Even if you have a high tolerance for lorazepam, it will be lowered by the additive effects of both drugs. Doctors recommend never mixing lorazepam with alcohol, and even avoiding taking them within a few hours of each other just to be safe.
Lorazepam and alcohol deaths
People often mix alcohol and lorazepam with tragic results. Even the prescribed dosage of lorazepam combined with alcohol could be potentially dangerous, lowering heart rate or causing other dangerous medical issues. If you abuse lorazepam by taking a higher than prescribed dose, or drink to excess, you might even die. The only way to avoid the potential risks is to choose not to mix lorazepam with alcohol.
Is it safe to drink on Lorazepam?
No, it’s never safe to drink on lorazepam. If you’re concerned about the potential health effects but want to be able to drink, ask your doctor for dosing advice (but don’t be surprised if you’re told not to do it at all).
Mixing Lorazepam alcohol questions
Do you still have questions about mixing Lorazepam with alcohol or other substances? Please leave your Lorazepam questions here. We try our best to answer all questions personally, and promptly. And if we don’t know the answer, we will refer you to someone who can help. Your experiences with mixing Lorazepam and alcohol are also welcome.